Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Allergic reaction


[Sc...]

Recommended Posts

I have been on lorazepam for 19 months now. I developed an allergic reaction to lorazepam 4 days ago. I just stopped taking them because of the reaction. Now I feel like I’m dying. Has anyone heard of a situation like this before?
Link to comment
Share on other sites

[9a...]
Have you tried transitioning to a different (slow-acting long half-life) benzo such as chlordiazepoxide (to stabilize and then taper)? Lorazepam is a weird one, I have personally experienced paradoxical (anxiogenic) reaction from it.
Link to comment
Share on other sites

My psychiatrist won't help me. I begged her to do just that. She told me to take Lexipro and  I'd fine. I don't know what to do. In the beginning she was very helpful. I had to have an iron infusion and that is what was making so anxious. Now I just want to get help tapering and she's dismissed me saying that I'll be fineand if I do go through withdrawals, just go to urgent care or the hospital. I have nobody else. I still have a full bottle of lorazepam. I just hurt me. And now cold turkey is killing me.
Link to comment
Share on other sites

Hello Scorpio71,

 

I'm sorry to hear about your reaction, what kind of symptoms did you experience?

 

Stopping suddenly, cold turkey, is not a good plan. Is there any way to contact your doctor so you can transition to another benzo and then taper slowly off?

 

pianogirl  :smitten:

Link to comment
Share on other sites

My psychiatrist told me that she was not going to switch benzodiazepines and I'll be fine. She's the one that originally helped me. My family Dr won't prescribe anything like that. I have nowhere to turn. My insurance is limited and Fresno Dr's just don't care. So I'm here suffering with nothing.
Link to comment
Share on other sites

[9a...]
Well, family doctor is usually the best bet, given that it's the one closest to us. You need to find a doctor that will help you.
Link to comment
Share on other sites

My psychiatrist told me that she was not going to switch benzodiazepines and I'll be fine. She's the one that originally helped me. My family Dr won't prescribe anything like that. I have nowhere to turn. My insurance is limited and Fresno Dr's just don't care. So I'm here suffering with nothing.

 

I know just how awful a cold turkey can be. You could possibly go to the ER and let them know about your allergic reaction. What were the allergic symptoms you were having?

Link to comment
Share on other sites

  • 4 weeks later...
I’m sorry it this long but I’m miserable. My symptoms are burning all over and inside my body, extreme anxiety, no sleep, anger, temples pulsating, insanity, tinnitus, tingling, dizziness, heart palpitations, pain, headaches, can’t eat, scared of everything. I was on 0.5 mgs of lorazepam 3 times a day. Now I take 1 3/4 of a pill at night. I’ve tried taking half during the day but it just causes anxiety and withdrawals. I’ve been miserable for months because I went through withdrawals from gabapentin in June this year. That took 2 months and shortly after that is when these troubles with lorazepam started. I have another psychiatrist. He wants me to take 5 mgs of diazepam half in the day then other half at night but the pharmacy won’t fill it yet. I’m terrified of the diazepam too. I’m thinking about go to the psychiatric ward.
Link to comment
Share on other sites

I'm not sure you have developed an allergic reaction based on the symptoms you described, unless I missed something. Acute drug allergies normally present as skin rashes/hives and difficulty breathing. Your symptoms sound more like withdrawal/tolerance symptoms. Maybe they have something to do with the gabapentin or other drugs, if any, you take or stopped recently.
Link to comment
Share on other sites

I'm not sure you have developed an allergic reaction based on the symptoms you described, unless I missed something. Acute drug allergies normally present as skin rashes/hives and difficulty breathing. Your symptoms sound more like withdrawal/tolerance symptoms. Maybe they have something to do with the gabapentin or other drugs, if any, you take or stopped recently.

 

I was just going to say exactly this. It sounds like you are in withdrawal or tolerance. The switch to valium may be a good choice for you. Have you heard of the Ashton Manual? It's a free download. I would read that and talk to your doctor about maybe switching over to that and then tapering off of it. I strongly urge you not to go cold turkey. It's not the best route to go.

Link to comment
Share on other sites

I'm not sure you have developed an allergic reaction based on the symptoms you described, unless I missed something. Acute drug allergies normally present as skin rashes/hives and difficulty breathing. Your symptoms sound more like withdrawal/tolerance symptoms. Maybe they have something to do with the gabapentin or other drugs, if any, you take or stopped recently.

  I think you’re correct. I had no idea at first but reading through BB and researching everything I could, I now see. I asked my new psychiatrist about tolerance. He said possibly. Whatever! My stepfather, which is a retired 5th grade teacher and my mother, a retired therapist think I’m just going crazy. I can’t deal with my family right now. I have a history of depression and anxiety. But I’ve been iron deficient for almost 18 years too. I finally had an iron infusion in March. 2 weeks later, no more eating ice and so happy. But my old psychiatrist kept urging me to take an antidepressant. So I took gabapentin. I should have known better. This was my 3rd time on it and it brought back hell. CT the gabapentin 6-10-20 and all hell broke loose. I think I kindled from that. The lorazepam helped but I still suffered for 6 weeks. Early August is when the lorazepam started acting out. I’ve been miserable since and I need to find support. I’m a pharmacy technician and never knew about benzodiazepines. My new psychiatrist has me on 7.5 mgs of diazepam to split 3 times a day. That’s all he would give me. He wants me to be stable then start tapering. I’m not stable. I don’t want to go to a psych ward because they’ll just put me on stuff that my body can’t handle.
Link to comment
Share on other sites

I told him that too but he's not convinced. So I sit here, angry as hell. The valium is making me spook angry. I can't watch tv or listen to music. I hope it gets better. Thank you all.
Link to comment
Share on other sites

×
×
  • Create New...